MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE; COUDE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE; COUDE CATHETER
Model Number 0102L18
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Pain (1994); Patient Problem/Medical Problem (2688); No Code Available (3191)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the coude catheter fell out of the patient on (b)(6) 2019 after being placed on (b)(6) 2019.The patient went back to the emergency room to have a new catheter placed.
 
Additional Manufacturer Narrative
The reported event was confirmed, however, the cause is unknown.Four photo samples of a red rubber lubricath catheter with 0102l18 printed on the cap was returned with its balloon burst.A potential root cause could be due to "high modulus latex".As a physical sample was returned it cannot be determined if the device failed specifications.Based on the photo sample and the reported event, there appears to be a relationship between the device and the reported event.Based on the event, it appears that device was used or treatment.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.5cc balloon: use 10ml sterile water" with the statement "do not exceed recommended capacities." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the coude catheter fell out of the patient on (b)(6) 2019 after being placed on (b)(6) 2019.The patient went back to the emergency room to have a new catheter placed.Per follow up with patient's wife on (b)(6) 2020, it was reported that the balloon burst the day after placement, causing it to fall out of the patient prematurely.The patient was seen in the emergency room (er) due to difficulty urinating and pain.The patient also experienced elevated blood pressure (193/92) when vitals were checked in the er during his visit.The er nurse replaced the catheter and advised the patient to keep the new catheter in place for 5 days.There was no reported medical intervention and the patient is currently having no side effects due to the reported event.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE
Common Device Name
COUDE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9671923
Report Number1018233-2020-00730
Device Sequence Number19476617
Product Code EZC
UDI-Device Identifier00801741018138
UDI-Public(01)00801741018138
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model Number0102L18
Device Catalogue Number0102L18
Device Lot NumberMCBS3490
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1